Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Can rantidine cause elevation in the liver enzymes?

Hi, I'm a 17 year old boy. 17 around 6'3 and weigh 130-140 pounds. Recently, I've been taking Ranitidine 150mg tablets 2 times a day. I had blood work done and have high liver enzymes. What are the chances of ranitidine being the cause? ( taking it for a week and a half. ) Stopped taking it due to paranoia.
Asked On : Fri, 14 Mar 2014
Answers:  1 Views:  6
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Gastroenterologist 's  Response
Thank you for posting query.
Ranitidine rarely causes hepatitis (increased liver enzymes)

kindly rule out viral hepatitis / alcoholic hepatitis by getting results of following tests:

1. Viral serology (HBsAg, anti HBs, anti HCV, Anti HAV)
2. lipid profile
3. ultrasound abdomen


advice:
abstinence from "Alcohol and drugs"
- LOW fat diet should be followed
- NO red meat
- vegetables should be ingested daily
- Moreover, less activity should be carried out (no sports).
- use lemon juice (lemonade) once in a day
- walk 30 to 40 minutes everyday.
- or swimming is alternative to walking
- NO sports and NO jogging
-"recheck liver enzymes after 4 to 6 weeks".

if any further questions, feel free to ask.

Health professionals aim to diagnose properly and manage patients according to their limited knowledge. Cure is blessed by the ONE who Created us, whose power and knowledge is unlimited .
wish you good health.
regards,
Dr Tayyab Malik
Answered: Fri, 20 May 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor